A dermatomyositis-like syndrome has been linked to statin drug use. - GreenMedInfo Summary
Dermatomyositis-like syndrome and HMG-CoA reductase inhibitor (statin) intake.
Muscle Nerve. 2004 Dec ;30(6):803-7. PMID: 15389654
Department of Neurology, Uniformed Services University of the Health Sciences, Bethesda, Maryland, USA.
A patient developed an adult-onset dermatomyositis-like syndrome characterized by skin rash and progressive proximal muscle weakness concurrent with the intake of simvastatin. Despite discontinuation of the statin, symptoms progressed and required conventional steroid therapy for remission. The association between statins and the development of a musculocutaneous syndrome closely resembling dermatomyositis in susceptible subjects is poorly understood and has been reported rarely. The purpose of this report is to provide additional support for this pathological association. Since the population receiving statins is large and rapidly growing, caregivers are urged to be alert regarding the early recognition and proper care of the spectrum of neuromuscular complications linked to statin intake.